I am currently on Sotalol 80mg and 40mg 80 at night 40 in the morning.Iam having some bad side effects.
General feeling of been unwell,high anxiety levels,tired .etc has anybody else suffered and what alternatives are there.Have been on Bisoprolol but they stopped working.
OK do not know much about Sotalol, but my reading about it tells me it's a dual purpose rhythm control drug and beta blocker, unlike Bisoprolol which is solely a beta blocker
Usually used with tachycardia? or ventricular fibrilation, so do you have an unusually fast heart beat?
There may be someone here who has been on it and can give you more direct experience, however I have read that some use it without any problems, but with all these drugs and they are very powerful, we all react differently to different drugs.
I would say, firstly are you certain it's the drug? have your pinpointed taking it as the change to the symptoms
Secondly give it time to settle down with your body, and you may have already done this.
Lastly if it is still making you feel this way, go back to your cardio and tell them about it, and ask if there is anything different they can put you on. There are quite a lot of different rhythm and rate control drugs and they just need to find one, or a mixture which suits you.
Good luck and let us know how you get one
Thanks Ian,I appreciate yout time and comments
First, Welcome to the forum. We are a group of people who are going through the same AF you are.
Everyone is different when it comes to meds. We have discussed that many times on here. What I take and do well on may make another so tired they can not move. Many people have a bad time with either beta blockers or calcium channel blockers (which do the same thing but in different ways.
It is VERY common that your Dr will have to try out different meds to find the one that works best for you.If having problems with what you are on now, just speak to them and tell them what is going on and they might switch you onto another med.
As Ian stated Solatol is a combination drug including a rhythm control med and a rate control (beta blocker). I take different meds but they do the same in 2 different meds. The rhythm part tries to hold the heart in rhythm which can prevent the attack from happening. There are none of them that are 100% so attacks may still happen but hopefully less frequently. And if they do.... The beta blocker slows down the heart rate to help make the attack less severe.
There are numerous rhythm control meds as well as rate controls meds so it just a matter of finding the right ones for you. Also some find that neither work for them and there are procedures that can sometimes "cure" AF.
Just talk to your Dr and see what is out there for you. And if you have any other questions, please come back and ask.
Thanks Tim,I have noted your comments.Thanks
I was on Sotolol for one year after my first attack of AF. I spent the year in a fog and dragged myself around. I told the Cardiologist and was put on Flecainide instead and have been on this ever since (10 years) with no noticeable side effects. I also take Losartan and Diltiazem as my blood pressure is not what it should be. Am still waiting for an appoitment with the anticoagulation clinic re Warfarin. As has been said speak to your cardio as there are alternatives. Good Luck!
Thanks Brenda,I will mention the Flecainide to my GP on Mon.Ihave blood pressure but Ramapril has it under control ok. Thanks for your support
I was changed from Bisoprlol and digoxin to.. 3 times a day 80mg sotalol and 1 digoxin as I went tracycardic with a low of 126 highs of 169 BPM. It got me down to circa 60 BPM but My breathing went down hill so much my fingers and lips went blue. So they dropped me down to 2 times 80mg Sotalol and 1 Digoxin a day. Breathing not good but better, I do have lung problems as well. You may find that the tablets will be changed as it is a bit of try these and see I am afraid.
Sorry to hear about your other problems,but be;ieve you are correct that the tablets will be changed.Thanks for your time
I am on sotalol. It is for rythm control. I was on 40mg twice a day but because I was in AF a lot my cardio upped it to 80 twice a day. I couldnt function - in la la land/ feeling ill/7pm and in bed/ wake up about 11 and toss and turn for the rest of the night. So I dropped it back to 40. Seems to be going ok now. Having a Holter on tuesday and back to the cardio wednesday so hopefully sort it out.
Brian,Many thanks for your reply.I was started on 80 mg twice a day,then dropped to 40mg in the morning.I spoke with my GP this morning,she said to take a40mg at night and the same in the morning and she is seeing me on Thursday.So a similar story.Thanks again.
Hey Dave - hope all went well with you - my cardio gave me 6 mths reprieve providing all goes ok - I figure with the advancements they are making in this field the longer you can hold on the better providing you can handle the meds and they arent making your life miserable. My cardio told me to play with the dosage (within limits of course ) to sort it out.
Luckily my holter results were all good this time - good luck.
Hi Brian,Good to hear your results are ok.I saw my GP yesterday ref . the Sotalol and the change of dosage and that i was feeling the same.So told me to stop them straight away drink plenty of water to flush the drug out of my system.I have now started on Bisoprolol 2.5 to increase to 5 in 2 weeks..I have certainly felt better and more with it today and no AF .So hopefully as you quoted hope its goodbye to La La land.All the best
Yes iam a 33 yr old male and I’ve been taking sotolol for about two wks now and yes I feel horrible to say the least I’m not myself I may be going back to metroprolol tomorrow once I see my new cardiologist l was started on sotolol after having a icd storm as they call it
is aware but has neVer suggested changing meds. What are your experience 's please. Been on this drug...
Metoprolol and it takes about 5-6 hours to stop the episode BUT I feel each time I take it, more episodes pop...
Partner with us
Start a Community